Alert archive / Oklahoma / Special Weather Statements in 2013
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 30, 2013, 7:13 PM CDT for Tulsa County, Oklahoma. It was in force for 32 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2013, 7:13 PM CDT (00:13 UTC)
- Expired
- Mar 30, 2013, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
County Tulsa County, OK
The radar
The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 7:20 PM CDT | HAIL 0.75 | Owasso, OK | |
| Mar 30, 7:25 PM CDT | HAIL 1 | 1 Ne Owasso, OK | |
| Mar 30, 7:30 PM CDT | HAIL 1 | Owasso, OK | |
| Mar 30, 7:35 PM CDT | HAIL 0.25 | Catoosa, OK | DURATION ABOUT 2 MINUTES. |
| Mar 30, 7:53 PM CDT | HAIL 0.88 | 3 Se Catoosa, OK | ON HIGHWAY 412. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 2229 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
136
WWUS84 KTSA 310013
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT MAR 30 2013
OKZ054-060-061-310045-
OSAGE OK-ROGERS OK-TULSA OK-
713 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...SOUTHWESTERN ROGERS AND CENTRAL TULSA
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...CATOOSA...VERDIGRIS...OWASSO AND SPERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3630 9565 3616 9570 3616 9576 3615 9576
3620 9604 3635 9598
TIME...MOT...LOC 0013Z 282DEG 21KT 3624 9590
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 30, 6:37 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 30, 6:37 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 PM CDT SAT MAR 30 2013 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN ISSUE THROUGH THE TAF PERIOD WILL BE THUNDERSTORM CHANCES/ TIMING. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DRIFT SOUTH ACROSS FAR SOUTHWEST MO AND COULD IMPACT THE FYV/XNA AREAS LATER THIS EVENING. IFR CONDITIONS WILL BE LIKELY IN THE STRONGER ACTIVITY. ALTHOUGH TIMING IS NOT AS CERTAIN...ADDITIONAL STORMS WILL BEGIN TO DEVELOP ACROSS EASTERN OKLAHOMA THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS AS ACTIVITY DRIFTS SOUTH/ SOUTHEAST. && .PREV DISCUSSION... /ISSUED 413 PM CDT SAT MAR 30 2013/ DISCUSSION... SHOWER AND THUNDERSTORM CHANCES WILL INCREASE ONCE AGAIN TONIGHT INTO EARLY SUNDAY AS A COLD FRONT MOVES SOUTH INTO THE AREA AND ANOTHER UPPER LEVEL IMPULSE MOVES THROUGH IN THE NORTHWEST FLOW ALOFT. LARGE HAIL WILL BE POSSIBLE WITH A FEW OF THE STORMS OVERNIGHT BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. THE COLD FRONT THAT WILL MOVE THROUGH THE AREA MONDAY LOOKS SLOWER AND NOT AS IMPRESSIVE AS IT WAS LOOKING AT THIS TIME YESTERDAY. AS A RESULT...THERE WILL BE A WINDOW OF OPPORTUNITY FOR TEMPERATURES TO WARM MONDAY...EVEN IN NORTHEAST OKLAHOMA. ANY PRECIPITATION IS EXPECTED TO BE POST FRONTAL IN NATURE SO WILL ONLY CARRY LOW POPS IN NORTHEAST OKLAHOMA MONDAY AFTERNOON. THE MODELS ARE NOW CONVERGING TOWARDS THE SOLUTION THAT THE ECMWF HAS BEEN ADVERTISING WITH A CLOSED LOW NOW FORECAST TO TRACK OVER OR NEAR THE AREA BY THURSDAY. THIS WILL RESULT IN A CLOUDY...DAMP AND CHILLY PERIOD FROM TUESDAY INTO THURSDAY. ONCE THIS SYSTEM MOVES BY...A QUICK WARMUP TO NEAR OR ABOVE NORMAL TEMPERATURES WILL TAKE PLACE FRIDAY THROUGH NEXT WEEKEND AND LIKELY BEYOND. BOTH THE ECMWF AND GFS HINT AT A CHANGE IN THE UPPER LEVEL PATTERN BY THE SECOND WEEK OF APRIL WHICH MAY EVENTUALLY KICK-START THE SPRING SEVERE WEATHER SEASON. STAYED CLOSE TO GUIDANCE TEMPERATURES THROUGH SUNDAY NIGHT AND LEANED TOWARDS THE ECMWF MONDAY...WITH FRONTAL TIMING BEING KEY TO THE HIGHS THAT DAY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...12
Hazardous weather outlook, Mar 30, 4:56 PM CDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 PM CDT SAT MAR 30 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 456 PM CDT SAT MAR 30 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS. ONSET...EVENING. DISCUSSION... AMPLE SURFACE HEATING IN THE WAKE OF THE MORNING STORMS HAS RESULTED IN SUFFICIENT LOW LEVEL INSTABILITY ACROSS MOST OF EASTERN OKLAHOMA AS OF LATE AFTERNOON. AS THE ATMOSPHERE CONTINUES TO RECOVER INTO THE EVENING...ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP. LITTLE IN THE WAY OF A CAP IN PLACE SUGGESTS STORM FORMATION IS POSSIBLE JUST ABOUT ANYWHERE ACROSS EASTERN OKLAHOMA WHERE SURFACE INSTABILITY IS HIGHEST. A CLUSTER OF STORMS CURRENTLY ACROSS SOUTHEAST KANSAS HAVE THE POTENTIAL TO BACKBUILD ACROSS NORTHEAST OKLAHOMA AS WELL BY EARLY OR MID EVENING. THE BEST CHANCES FOR ORGANIZED ACTIVITY WILL REMAIN ALONG A WEAK SURFACE BOUNDARY THAT WILL MOVE INTO NORTHEAST OKLAHOMA LATER TONIGHT IN CONJUNCTION WITH AN UPPER LEVEL DISTURBANCE. LARGE HAIL WILL BE THE PRIMARY RISK WITH ANY SEVERE STORMS TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...HIGH WIND POTENTIAL. TUESDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON SUNDAY...WITH HIGHEST CHANCES SOUTH OF INTERSTATE 40. A STRONGER COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY AFTERNOON...WITH RAIN CHANCES INCREASING FROM NORTH TO SOUTH BEHIND THE BOUNDARY. CONSIDERABLY COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY. A SLOW MOVING UPPER SYSTEM WILL BRING CONTINUED RAIN CHANCES IN THAT TIME FRAME. ONCE THIS SYSTEM CLEARS...TEMPERATURES WILL BEGIN TO REBOUND TOWARDS THE END OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Mar 30, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT MAR 30 2013
OKZ054-060-061-310045-
OSAGE OK-ROGERS OK-TULSA OK-
713 PM CDT SAT MAR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN OSAGE...SOUTHWESTERN ROGERS AND CENTRAL TULSA
AT 713 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TULSA...MOVING
EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...CATOOSA...VERDIGRIS...OWASSO AND SPERRY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3630 9565 3616 9570 3616 9576 3615 9576
3620 9604 3635 9598
TIME...MOT...LOC 0013Z 282DEG 21KT 3624 9590The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:40 PM CDT | Special Weather Statement | TSA | Okfuskee | 35 min |
| Mar 30, 7:41 PM CDT | Special Weather Statement | TSA | Wagoner | 34 min |
| Mar 30, 7:50 PM CDT | Special Weather Statement | TSA | Mayes | 25 min |
| Mar 30, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 63 min |
| Mar 30, 8:01 PM CDT | Special Weather Statement | TSA | Nowata | 29 min |
| Mar 30, 8:24 PM CDT | Special Weather Statement | TSA | Rogers | 36 min |
| Mar 30, 8:38 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 52 min |
| Mar 30, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 60 min |
| Mar 30, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa, Rogers | 67 min |
| Mar 30, 9:10 PM CDT | Tornado Warning | TSA | Cherokee, Muskogee, Wagoner | 35 min |
| Mar 30, 9:19 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 56 min |
| Mar 30, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers | 54 min |
| Mar 30, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 59 min |
| Mar 30, 9:33 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 57 min |
| Mar 30, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 56 min |
| Mar 30, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 66 min |
| Mar 30, 10:31 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 44 min |
| Mar 30, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 64 min |
| Mar 30, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 67 min |
| Mar 30, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 41 min |
| Mar 30, 11:23 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 30, 11:38 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 67 min |
| Mar 30, 11:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 62 min |
| Mar 31, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 67 min |
| Mar 31, 3:27 AM CDT | Special Weather Statement | TSA | Osage | 63 min |
| Mar 31, 3:43 AM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 47 min |
| Mar 31, 4:20 AM CDT | Special Weather Statement | TSA | Craig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more | 55 min |
| Mar 31, 5:13 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Tulsa, Wagoner | 47 min |
| Mar 31, 5:17 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 43 min |
| Mar 31, 5:44 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Mar 31, 5:58 AM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 47 min |
| Mar 31, 6:35 AM CDT | Special Weather Statement | TSA | Choctaw | 40 min |
| Mar 31, 6:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 63 min |
| Mar 31, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 59 min |
| Mar 30, 9:42 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Mar 30, 9:49 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 56 min |
| Mar 30, 10:43 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 32 min |
| Mar 31, 12:31 AM CDT | Special Weather Statement | TSA | Sebastian | 29 min |
| Mar 31, 6:15 AM CDT | Special Weather Statement | TSA | Carroll, Madison, Washington | 60 min |
Nearby
Special Weather Statements in Oklahoma, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.